MAUDE Adverse Event Report: AESCULAP AG DISP.SCISS.SHAFT SLIGHT CVD.D:5/310MM; DISPOSABLE INSTRUMENTS

AESCULAP AG DISP.SCISS.SHAFT SLIGHT CVD.D:5/310MM; DISPOSABLE INSTRUMENTS
Model Number PO885SU
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with po885su - disp.Sciss.Shaft slight cvd.D:5/310mm according to the complaint description, the root of one of the cut edges broke after tissue dissection with energization 2-3 times in the lapa sigmoid colon , when ns wiped with wet gauze.There was no described patient harm.Additional information was not available.Additional patient information is not available.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results visual investigation vigilance investigator carried out the pictorial documentation visually and microscopically.The analysis of the fracture pattern illustrated a forced fracture due to overload.No pores, inclusions or foreign bodies could be found on the point of rupture.Furthermore the broken off blade has been forwarded to material testing labour for hardness and material testing.There are no signs for an manufacturer or design related error.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.Review of the complaint history revealed that seven similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 4(5) probability of occurrence(1)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Visual investigation and hardness test indicated that the quality requirements are within the specified tolerance range.It is almost certain that a mechanical overload situation led to the breakage.Based upon the investigations results a capa is not necessary.

Brand Name
DISP.SCISS.SHAFT SLIGHT CVD.D:5/310MM
Common Device Name
DISPOSABLE INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11841642
Report Number9610612-2021-00384
Device Sequence Number4545915
Product Code GEI
UDI-Device Identifier04046963605469
UDI-Public4046963605469
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K014207
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPO885SU
Device Catalogue NumberPO885SU
Device Lot Number52647760
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date07/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1